Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Health Support Groups > General Health/Medical Issues
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 06-02-2010, 05:41 PM   #1
Junior LCF Member
 
Join Date: Jun 2010
Location: UK
Posts: 10
Gallery: loobyloulou
WOE: Low carb
Start Date: 03/06/2010
Depo Provera Withdrawals

Good evening everyone,

This is my first post, so I hope this hasn't been covered already. I have been advised low carb eating will improve my situation:

I was on the Depo Provera Birth Control for 6 months (2 injections) since coming off it in Mid April 2010 I have been having terrible withdrawal symptoms: Rapid weight gain, terribly sore breasts and nipples, acne, migraine, no period, bloating, nausea...I have taken so many pregnancy tests and I really do feel pregnant but they were all negative.

Has anybody else taken Depo and had bad withdrawals and found low carb has eased their symptoms?

I just want my body back

Thanks for listening
loobyloulou is offline   Reply With Quote

Sponsored Links
Old 06-10-2010, 11:42 PM   #2
MAJOR LCF POSTER!
 
DeliGirl's Avatar
 
Join Date: Aug 2005
Location: BC Canada
Posts: 1,277
Gallery: DeliGirl
Stats: -25 from restart (-80 from highest ever)
WOE: Lean for Life
Start Date: May 26, 2010
When I came off depo I had the period from H*LL. It was almost 2 months long. Then it took me about 2 years and some clomid before I started to ovulate again and finally got preggo.

I hope you feel better soon.
DeliGirl is offline   Reply With Quote
Old 06-16-2010, 01:08 PM   #3
Junior LCF Member
 
Join Date: Jun 2010
Location: UK
Posts: 10
Gallery: loobyloulou
WOE: Low carb
Start Date: 03/06/2010
Thanks deligirl. Think im in the period from hell satge at mo c'est la vie. I'll get there

Keep well
loobyloulou is offline   Reply With Quote
Old 06-17-2010, 03:13 PM   #4
MAJOR LCF POSTER!
 
DeliGirl's Avatar
 
Join Date: Aug 2005
Location: BC Canada
Posts: 1,277
Gallery: DeliGirl
Stats: -25 from restart (-80 from highest ever)
WOE: Lean for Life
Start Date: May 26, 2010
Here's hoping it's a quick one!!
DeliGirl is offline   Reply With Quote
Old 06-27-2010, 12:56 AM   #5
Junior LCF Member
 
Join Date: Jun 2010
Posts: 5
Gallery: MissyP
Stats: 250/208/150
WOE: Atkins
I swear that shot is pure evil! I was mental while I was taking it. It messed up my hormones real bad. I had to have my gallbladder removed because it caused me to have gallbladder disease. When I quit taking it, I gained 20 pounds and didn't have a period for 16 months I was a mess for a long time and I'm still not sure if I'm completely straightened out. I have been off of the shot for 2 years.
MissyP is offline   Reply With Quote
Old 06-27-2010, 02:51 AM   #6
Way too much time on my hands!
 
metqa's Avatar
 
Join Date: Oct 2002
Location: Athens, GA
Posts: 12,739
Gallery: metqa
Stats: 147/136/125; 5'1"
WOE: PSMF/hcg Transitioning to HFLC
Start Date: joined LCF 2003: HCG/PSMF 07/2014
How did it cause gall bladder disease?
metqa is offline   Reply With Quote
Old 06-27-2010, 11:56 AM   #7
Junior LCF Member
 
Join Date: Jun 2010
Posts: 5
Gallery: MissyP
Stats: 250/208/150
WOE: Atkins
I have no idea It is listed as one of the possible side effects though, along with urinary disease and bone density issues. I just think it's bad all the way around and would not recommend it to anyone. I know about a dozen women who have used it and ALL of them had some kind of serious issues. I do know one woman who has been on it for 2 years with no problems, so I guess it's okay for some people, I just don't think it's worth the risk.

My internist was furious when he found out I was on the shot, he told me I should switch to a different Gyno, because with my medical history I should have NEVER been put on the shot
MissyP is offline   Reply With Quote
Old 06-27-2010, 07:41 PM   #8
Way too much time on my hands!
 
metqa's Avatar
 
Join Date: Oct 2002
Location: Athens, GA
Posts: 12,739
Gallery: metqa
Stats: 147/136/125; 5'1"
WOE: PSMF/hcg Transitioning to HFLC
Start Date: joined LCF 2003: HCG/PSMF 07/2014
Your internist was furious?

so, did you have history of gall bladder in your family disease before depo?
Or was it something that just happened out of the blue?
metqa is offline   Reply With Quote
Old 06-27-2010, 08:19 PM   #9
Junior LCF Member
 
Join Date: Jun 2010
Posts: 5
Gallery: MissyP
Stats: 250/208/150
WOE: Atkins
Yes, there was a family history of gallbladder disease, but I had never had any issues myself until the shot. However, after all of this I did research(I know I should have done it BEFORE I started the shot) and found out that one of the warnings was about gallbladder disease. The gallbladder wasn't the biggest problem for me though. The out of control hunger and hormones were much harder to deal with. When I stopped the shot, my stomach bloated up to the point where I looked 7 months pregnant and it stayed that way for 3 months..it was crazy
MissyP is offline   Reply With Quote
Old 06-27-2010, 08:48 PM   #10
Way too much time on my hands!
 
metqa's Avatar
 
Join Date: Oct 2002
Location: Athens, GA
Posts: 12,739
Gallery: metqa
Stats: 147/136/125; 5'1"
WOE: PSMF/hcg Transitioning to HFLC
Start Date: joined LCF 2003: HCG/PSMF 07/2014
Wow. I see, so you should never have been prescribed Depo. I'd be upset too. I was curious, I went and looked at some sites and it does list history of gall bladder disease as a contraindication, many other BC's do as well, makes me wonder how it happens.

They should have been more careful for you. Your gyno was not very thorough in checking your history to let that slip by. It Could have been life threatening dangerous. Glad you got through it safely.

What do you use now, instead?
metqa is offline   Reply With Quote
Old 06-27-2010, 09:41 PM   #11
Junior LCF Member
 
Join Date: Jun 2010
Posts: 5
Gallery: MissyP
Stats: 250/208/150
WOE: Atkins
Right now, nothing. I have been single for a while so I don't really need to use anything:blush:. If I become sexually active again, I think I'll just stick with condoms, I'm kind of scared of everything else now.
MissyP is offline   Reply With Quote
Old 06-28-2010, 09:26 AM   #12
Way too much time on my hands!
 
metqa's Avatar
 
Join Date: Oct 2002
Location: Athens, GA
Posts: 12,739
Gallery: metqa
Stats: 147/136/125; 5'1"
WOE: PSMF/hcg Transitioning to HFLC
Start Date: joined LCF 2003: HCG/PSMF 07/2014
OP, I wonder, since the periods coming back seem to be such a terrible issue, what would happen if a women was on it as she went through menopause?

I guess it's not that old for older women to have that experience, but I wonder... In menopause women make more testosterone so I wonder if it would counteract some of the symptoms of withdrawal that are hormonal related.
metqa is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 12:02 AM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.